Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 20, 2000, 11:53 AM CDT for Clay County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2000, 11:53 AM CDT (16:53 UTC)
- Expired
- Jul 20, 2000, 12:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, AR
The radar
The Memphis radar (KNQA), 132 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 201654 SVRMEM ARC021-201730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST ARKANSAS * UNTIL 1230 PM CDT * AT 1150 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CORNING...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1230 PM CDT INCLUDE... HICKORIA... MCDOUGAL... POLLARD... GREENWAY...PIGGOTT... .DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM... MOVE INDOORS AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3651 9068 3633 9071 3627 9019 3649 9016
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:04 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 20, 10:04 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1004 AM CDT THU JUL 20 2000 88D SHOWS STORM COMPLEX MOVING EAST THROUGH S MO AND N AR AT APPROX 40 KTS. WW ISSUED FOR E AR AND MO BOOTHEEL UNTIL 3 PM AS COMPLEX MOVES INTO MEM CWA. ATMOSPHERE MOD UNSTABLE ACROSS AREA...WITH INSTABILITY AXIS ACROSS CENT AR ATTM. SKIES OVERCAST ACROSS NW ZONES ATTM...AND CLOUD COVER WILL INCREASE ACROSS MOST OF REST OF CWA THROUGH AFTERNOON. dTHIS WILL HOLD TEMPS DOWN SLIGHTLY IN MOST AREAS TODAY...EXCEPT SE. UPDATED ZONES TO INCREASE CLOUD COVER AND POPS ALL ZONES...ESPECIALLY NW...AND MAKE A FEW OTHER MINOR TWEAKS. .MEM...NONE.
In the hours before
Special weather statement, Jul 20, 10:15 AM CDT, 1 hour 38 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ019-048>053-088>091-202115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT THU JUL 20 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...THE SOUTHERN HALF OF WEST TENNESSEE...AND ALL OF NORTH MISSISSIPPI THIS AFTERNOON AND EVENING. THE THREAT IS SOUTHWEST OF A LINE THAT ROUGHLY RUNS FROM KENNETT MISSOURI...TO JACKSON TENNESSEE...TO CORINTH MISSISSIPPI. A COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. THESE STORMS WILL MOVE INTO THE MID SOUTH DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 20, 11:47 AM CDT, 6 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-202115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1147 AM CDT THU JUL 20 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS...ACROSS MOST OF NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...AND ALL OF WEST TENNESSEE AND NORTH MISSISSIPPI...THROUGH LATE TODAY. THE REMAINDER OF NORTHEAST ARKANSAS...GENERALLY NORTH AND WEST OF A JONESBORO TO KENNETT LINE...HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE TODAY. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS CONTINUES TO MOVE ACROSS SOUTHERN MISSOURI AND NORTHERN AND CENTRAL ARKANSAS. THESE STORMS WILL CONTINUE TO MOVE INTO THE MID SOUTH DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSON NEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 36 min |
| Jul 20, 12:52 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 23 min |
| Jul 20, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.